Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 433, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 19, 2011, 5:19 PM EDT for City of Danville, Virginia; Caswell County, North Carolina. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2011, 5:19 PM EDT (21:19 UTC)
- Expired
- Jul 19, 2011, 5:45 PM EDT
- In force
- 26 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Caswell County, NC, City of Danville, VA
The radar
The Roanoke radar (KFCX), 92 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:19 PM EDT | TSTM WND DMG | 4 Sw Danville City, NC | ONE TREE DOWN NEAR THE INTERSECTION OF OLD HIGHWAY 29 AND HOLLAND ROAD IN SHELTON. |
| Jul 19, 5:23 PM EDT | TSTM WND DMG | 3 Ssw Danville City, VA | POWER AND CABLE LINES DOWN ON HOLLAND ROAD JUST NORTH OF THE NC BORDER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1357 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
916
WUUS51 KRNK 192119
SVRRNK
NCC033-VAC590-192145-
/O.NEW.KRNK.SV.W.0433.110719T2119Z-110719T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
519 PM EDT TUE JUL 19 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA
CITY OF DANVILLE IN SOUTH CENTRAL VIRGINIA
* UNTIL 545 PM EDT.
* AT 516 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PELHAM...OR NEAR DANVILLE
CITY...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
DANVILLE CITY...
PELHAM...
GATEWOOD...
DANVILLE AIRPORT...
PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY FROM THIS STORM.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3651 7951 3654 7950 3654 7947 3658 7946
3658 7949 3661 7951 3662 7946 3660 7943
3664 7940 3658 7931 3655 7935 3654 7929
3651 7930 3643 7940
TIME...MOT...LOC 2119Z 300DEG 13KT 3653 7947
$$
DS2 follow-up statements
754
WWUS51 KRNK 192133
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT TUE JUL 19 2011
VAC590-192142-
/O.CAN.KRNK.SV.W.0433.000000T0000Z-110719T2145Z/
CITY OF DANVILLE VA-
533 PM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF DANVILLE... IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS EXITED THE CITY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 3649 7948 3654 7943 3654 7931 3654 7929
3651 7930 3643 7940
TIME...MOT...LOC 2132Z 300DEG 13KT 3651 7940
$$
NCC033-192145-
/O.CON.KRNK.SV.W.0433.000000T0000Z-110719T2145Z/
CASWELL NC-
533 PM EDT TUE JUL 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR NORTHERN CASWELL COUNTY...
AT 529 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GATEWOOD...OR NEAR
PROVIDENCE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GATEWOOD...
PROVIDENCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
&&
LAT...LON 3649 7948 3654 7943 3654 7931 3654 7929
3651 7930 3643 7940
TIME...MOT...LOC 2132Z 300DEG 13KT 3651 7940
$$
DS134
WWUS51 KRNK 192141
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT TUE JUL 19 2011
NCC033-192151-
/O.EXP.KRNK.SV.W.0433.000000T0000Z-110719T2145Z/
CASWELL NC-
541 PM EDT TUE JUL 19 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CASWELL COUNTY
EXPIRES AT 545 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING WAS WEAKENING BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3649 7948 3654 7943 3654 7931 3654 7929
3651 7930 3643 7940
TIME...MOT...LOC 2141Z 300DEG 13KT 3649 7936
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:14 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jul 19, 3:14 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
314 PM EDT TUE JUL 19 2011
.SYNOPSIS...
A STATIONARY FRONT WILL REMAIN STALLED ACROSS THE MASON DIXON LINE
THROUGH TONIGHT. A LEE TROUGH MAY LEAD TO A FEW STORMS EAST OF THE
BLUE RIDGE ON WEDNESDAY. A STRONG UPPER LEVEL RIDGE OVER THE
CENTRAL PART OF THE COUNTRY WILL MOVE EAST LATER IN THE WEEK
BRINGING HOT TEMPERATURES TO OUR AREA.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
EARLIER SHOWERS AND STORMS ACROSS SE WEST VA AND THE NEW RIVER
VALLEY HAVE PRETTY MUCH STABILIZED THE ATMOSPHERE ENOUGH SUCH THAT
ONLY A SMALL CHC FOR SHWS OR STORMS EXISTS THIS EVENING. THE BEST
CHC FOR STORMS THIS EVENING AND OVERNIGHT WILL BE THROUGH THE VA
SOUTHSIDE AND NC PIEDMONT...WHERE IT HASNT RAINED TODAY AND
INSTABILITY HAS INCREASED THROUGH THE DAY. HOWEVER...EVEN THOSE
PARTS OF THE CWA ARE CURRENTLY FIGHTING THICK CIRRUS. ENOUGH
HEATING MIGHT BREAK THROUGH EARLY THIS EVENING FOR SCATTERED
STORMS...SOME OF WHICH COULD BE STRONG PER SPC. AS AFTERNOON CU
ERODES TONIGHT FOG...PERHAPS EVEN DENSE IN THE GREENBRIER...WILL
FILL IN ACROSS THE REGIONS WHICH EXPERIENCED RAIN TODAY. FOR
TOMORROW...WITH MIDLEVEL TEMPS INCREASING AND THUS LAPSE RATES
DWINDLING AS THE MIDWEST RIDGE EXPANDS EAST...BEST CHCS FOR
CONVECTION AGAIN WILL RESIDE ACROSS THE PIEDMONT AND SOUTHSIDE
WITH A LEE TROUGH IN PLACE. DRIER H7 AIR WILL ALSO BE ARRIVING
FIRST ACROSS THE WESTERN HALF OF THE CWA. MOS HAS BEEN TOO WARM
OVER THE PAST WEEK...SO DID UNDERCUT GUIDANCE BY A FEW DEGREES.
HEAT INDICES WILL RUN CLOSE TO 100F AT TIMES ACROSS THE
SOUTHSIDE...BUT CONSIDERING RECENT MOS WARM BIAS ON TEMPS AND
DEWPOINTS THINK VALUES WILL STAY BELOW ADVISORY LEVELS. WILL
MENTION IN HWO.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
INSTABILITY WILL LINGER INTO WEDNESDAY EVENING WITH A FEW STORMS
LIKELY STILL ONGOING ACROSS THE RIDGES BEFORE THINGS TAPER OFF TO
PC/CLEAR SKIES PRETTY QUICK WED NIGHT. UPPER RIDGE FINALLY BUILDS
EAST AND OVERHEAD FOR THURSDAY/FRIDAY RESULTING IN SOME OF THE
HOTTEST WEATHER SEEN THIS SUMMER. GIVEN 85H TEMPS NEAR +26C AND LOW
LEVEL WEST TO SW FLOW EXPECT HIGHS AROUND 90 WEST...OUTSIDE OF THE
HIGHEST ELEVATIONS...AND 95-101 FROM THE BLUE RIDGE EAST...WITH MOST
CLOSE TO 100 FRIDAY AFTERNOON. THIS COMBO WITH HIGH DEWPOINTS WILL
PUSH HEAD INDICES ABOVE 105 FOR A PERIOD BOTH AFTERNOONS WITH THE
HOTTEST FRIDAY WHEN COULD APPROACH 110 IN A FEW SPOTS. THUS WILL
KEEP MENTION IN THE HWO WITH ADVISORY LEVEL CRITERIA EXPECTED AND
READINGS QUITE MUGGY AT NIGHT WITH SOME SPOTS LIKELY STRUGGLING TO
FALL BACK TO THE MID/UPR 70S. DEGREE OF CONVECTION A BIT IFFY WITH
THINGS CAPPED ALOFT OVERTOP QUITE IMPRESSIVE INSTABILITY AND LOW
LEVEL RH. APPEARS THE LEAST COVERAGE THURSDAY AS THE RIDGE BUILDS
IN...THEN WIDELY SCATTERED MORE OROGRAPHIC TSRA FRIDAY AIDED BY
DIFFERENTIAL HEATING/WEAK FLOW AND LIKELY DRIVEN BY OUTFLOW ONCE ANY
STORMS DO DEVELOP. OTRW MAINLY SUNNY...HOT AND HUMID WITH 20/30 POPS
MAINLY MOUNTAINS BOTH DAYS.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
HEAT WILL CONTINUE INTO THE WEEKEND AS THE CORE OF THE UPPER
RIDGE REMAINS IN PLACE THRU SATURDAY BEFORE 5H HEIGHTS START TO
LOWER A BIT ON SUNDAY IN RESPONSE TO S/W TROFFINESS CROSSING THE
GREAT LAKES. EXPECT WESTERLY FLOW TO AGAIN PUSH HIGHS INTO THE
UPPER 90S OUT EAST WITH MAINLY 85-90 WEST SAT. DESPITE WARMTH
ALOFT...APPEARS NOT ENOUGH OF A CAP TO HOLD BACK THE DEGREE OF LOW
LEVEL INSTABILITY AND MOISTURE ESPCLY ACROSS THE MOUNTAINS SO
KEEPING CHANCE POPS THERE SAT AFTERNOON AFTER ONLY ISOLATED
COVERAGE FRIDAY NIGHT.
GRADUAL TRANSITION BACK TO THE PATTERN SEEN MOST OF THE
SUMMER...WITH RIDGING OVER THE CENTRAL STATES...AND TROFFING ACROSS
THE NE LOOKS TO RE-EMERGE EARLY NEXT WEEK AS S/W ENERGY DIGS ACROSS
NEW ENGLAND. THIS SHOULD SEND ANOTHER COLD FRONT SE INTO THE AREA
LATER MONDAY AND PERHAPS PASSING TO THE SOUTH ON TUESDAY PER LATEST
EC/HPC SOLNS. AHEAD OF THE FRONT TEMPS WILL REMAIN HOT ON SUNDAY BUT
A LITTLE LOWER THAN SAT GIVEN COOLING ALOFT AND A BIT MORE
CONVECTION AS HEIGHTS FALL. HOWEVER STAYED ON THE WARM SIDE OF
HPC/MOS WITH LIGHT WESTERLY FLOW ESPCLY OVER THE EAST WHERE SHOULD
STILL SEE AT LEAST THE MID 90S. MORE SIGNIFICANT COOLING LIKELY
MONDAY-TUESDAY WITH THE FRONT PASSING AND POSSIBLY MORE WIDESPREAD
CLOUDS/CONVECTION MONDAY AFTERNOON FOLLOWED BY COOLER HIGH PRES TO
THE NORTH ON TUESDAY. THIS SHOULD KEEP HIGHS IN THE MID 80S TO LOW
90S MONDAY AND MAINLY DRY WITH TEMPS IN THE 80S TUESDAY UNDER
PERHAPS LESS HUMIDITY AS WELL.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THICK MID AND HIGH CLOUDS ALONG WITH SHOWERS AND STORMS THROUGH SE
WEST VA AND THE NEW RIVER VALLEY HAVE KEPT TEMPS RATHER COOL THIS
AFTERNOON. FURTHER SOUTH...IN THE VA/NC PIEDMONT...THINNER CLDS
HAVE LED TO TEMPS CLOSE TO 90F AND MAY LEAD TO STRONGER SHWS AND
STORMS THERE LATER THIS AFTERNOON. WHERE THE RAIN FELL...FOG IS
LIKELY TONIGHT. EVEN SOME OF THE MORE CONSERVATIVE TERMINALS SUCH
AS ROA/BLF HAVE THE POTENTIAL FOR IFR VIS LATE TONIGHT. AS HIGH
CLOUDS MOVE SOUTH THIS AFTERNOON..THEY WILL BE REPLACED MAINLY BY
DIURNAL CU...WHICH WILL BURN OFF WITH SUNSET WITH SOME CLEARING.
THESE AREAS OF CLOUDLESS SKY ACROSS SE WEST VA SHOULD LEAD TO
LIFR VIS/CIG FOR SEVERAL HOURS TONIGHT. IFR CIGS MAY ALSO DEVELOP
AT KDAN IF THUNDERSTORMS FIRE THERE THIS AFTERNOON. WITH THE
EXCEPTION OF HZ...ALL SITES SHOULD BE VFR BY 15Z WED. STORMS WILL
BE ISOLATED AND CONFINED TO THE VA/NC BORDER TOMORROW AFTERNOON.
UPPER LEVEL HIGH PRESSURE WILL BRING HEAT EAST TO END THE
WEEK...WITH POSSIBLY IFR VIS AT LWB DURING THE MORNING HOURS.
STORMS WILL BE VERY ISOLATED IF ANY AT ALL.
&&
.CLIMATE...
RECORD HIGHS WED/20TH THU/21ST FRI/22ND
ROANOKE 104/1930 104/1926 103/1952
LYNCHBURG 102/1934 103/1926 102/1926
DANVILLE 102/1977 103/1952 104/1952
BLACKSBURG 91/1983 94/1983 95/1983
BLUEFIELD 89/1994 91/1983 87/2008
RECORD HIGH MINIMUM TEMPERATURES
WED/20TH THU/21ST FRI/22ND
ROANOKE 74/1977 75/2008 75/1912
LYNCHBURG 75/1942 80/1930 80/1930
DANVILLE 74/1986 75/1983 76/1977
BLACKSBURG 69/1996 68/2010 70/1983
BLUEFIELD 79/1995 71/2010 72/2010
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...JJ/KM
NEAR TERM...KM
SHORT TERM...JH
LONG TERM...JH
AVIATION...JJ/KM
CLIMATE...Hazardous weather outlook, Jul 19, 3:44 PM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 344 PM EDT TUE JUL 19 2011 NCZ001-002-018-VAZ007-009>020-WVZ042>045-201945- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 344 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. AN ISOLATED THUNDERSTORM IS POSSIBLE TONIGHT...SOME OF WHICH COULD BE STRONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES AROUND 90 DEGREES...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES IN THE MID TO UPPER 90S IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003-004-019-020-VAZ022>024-032>035-043-045>047-059-201945- SURRY-STOKES-WILKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK- FRANKLIN-BEDFORD-AMHERST-HENRY-CAMPBELL-APPOMATTOX-BUCKINGHAM- CHARLOTTE- 344 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS COULD BE SEVERE THIS EVENING...PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 105 DEGREES IN THE AFTERNOON AND EARLY EVENING HOURS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ044-058-201945- ROCKINGHAM-CASWELL-PITTSYLVANIA-HALIFAX- 344 PM EDT TUE JUL 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED TO ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS ALONG WITH LOCALLY VERY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HIGH TEMPERATURES RANGING FROM 95 TO 100...COMBINED WITH THE HUMIDITY...WILL PRODUCE HEAT INDEX VALUES NEAR 100 DEGREES ON WEDNESDAY AND THEN NEAR 105 DEGREES THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 19, 3:23 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 323 PM EDT TUE JUL 19 2011 NCZ004-192000- STOKES NC- 323 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT STOKES COUNTY... AT 322 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF FRANCISCO...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR VADE MECUM AROUND 330 PM AND HANGING ROCK STATE PARK AROUND 350 PM. LAT...LON 3640 8019 3636 8031 3648 8035 3650 8030 DS
Special weather statement, Jul 19, 4:18 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 418 PM EDT TUE JUL 19 2011 NCZ005-192045- ROCKINGHAM NC- 418 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT ROCKINGHAM COUNTY... AT 417 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER STONEVILLE... MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 30 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR WENTWORTH AROUND 445 PM. LAT...LON 3639 7975 3634 7987 3643 7993 3647 7987 DS
Special weather statement, Jul 19, 4:45 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT TUE JUL 19 2011
NCZ004-005-192115-
ROCKINGHAM NC-STOKES NC-
445 PM EDT TUE JUL 19 2011
...STRONG THUNDERSTORMS WILL AFFECT ROCKINGHAM AND STOKES COUNTIES...
AT 442 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 5 MILES
NORTH OF REIDSVILLE TO 5 MILES EAST OF KING...MOVING SOUTHEAST AT 10
MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THESE STORMS. DO NOT STAY IN THE OPEN
OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.
THESE STORMS WILL BE NEAR BELLEWS LAKE AROUND 450 PM...BETHANY AROUND
500 PM...REIDSVILLE AROUND 510 PM AND MONROETON AROUND 515 PM.
LAT...LON 3625 8034 3626 8036 3632 8041 3654 7965
3632 7955 3625 7985
DSSpecial weather statement, Jul 19, 4:46 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
446 PM EDT TUE JUL 19 2011
NCZ003-192115-
SURRY NC-
446 PM EDT TUE JUL 19 2011
...A STRONG THUNDERSTORM WILL AFFECT SURRY COUNTY...
AT 442 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF BOTTOM...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT
CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.
THIS STORM WILL BE NEAR BOTTOM AROUND 515 PM.
LAT...LON 3651 8093 3656 8089 3656 8078 3653 8070
3638 8079
DSSpecial weather statement, Jul 19, 5:04 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 504 PM EDT TUE JUL 19 2011 NCZ005-006-VAZ044-192130- CASWELL NC-PITTSYLVANIA VA-ROCKINGHAM NC- 504 PM EDT TUE JUL 19 2011 ...A STRONG THUNDERSTORM WILL AFFECT CASWELL...PITTSYLVANIA AND ROCKINGHAM COUNTIES... AT 459 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF MAYFIELD...MOVING SOUTHEAST AT 10 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT FREQUENT CLOUD TO GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. THIS STORM WILL BE NEAR MAYFIELD AROUND 510 PM AND PELHAM AROUND 530 PM. LAT...LON 3651 7940 3644 7953 3657 7963 3660 7955 DS
Local storm report, Jul 19, 5:13 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 PM EDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0334 PM TSTM WND DMG 5 SE FRANCISCO 36.44N 80.31W
07/19/2011 STOKES NC 911 CALL CENTER
TREE DOWN
0340 PM TSTM WND DMG 5 WNW DANBURY 36.44N 80.30W
07/19/2011 STOKES NC 911 CALL CENTER
TREE DOWN
&&
EHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:49 AM EDT | Special Weather Statement | RNK | Bath | 56 min |
| Jul 19, 9:37 AM EDT | Special Weather Statement | RNK | Alleghany, Bath, City of Covington | 53 min |
| Jul 19, 12:46 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 44 min |
| Jul 19, 5:04 PM EDT | Special Weather Statement | RNK | City of Danville | 26 min |
| Jul 19, 3:23 PM EDT | Special Weather Statement | RNK | Stokes | 37 min |
| Jul 19, 3:26 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 29 min |
| Jul 19, 4:18 PM EDT | Special Weather Statement | RNK | Rockingham | 27 min |
| Jul 19, 4:45 PM EDT | Special Weather Statement | RNK | Rockingham | 30 min |
| Jul 19, 4:46 PM EDT | Special Weather Statement | RNK | Surry | 29 min |
| Jul 19, 5:22 PM EDT | Special Weather Statement | RNK | Surry | 23 min |
| Jul 19, 5:55 PM EDT | Special Weather Statement | RNK | Yadkin | 35 min |
| Jul 19, 6:22 PM EDT | Special Weather Statement | RNK | Yadkin | 53 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.